Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 18, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 23, 2021, 3:53 PM EDT. It took effect at Mar 24, 2021, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2021, 3:53 PM EDT (19:53 UTC)
- In effect from
- Mar 24, 2021, 8:00 AM EDT
- Expired
- Mar 24, 2021, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
538 WHUS73 KDTX 231953 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 353 PM EDT Tue Mar 23 2021 LHZ441>443-240815- /O.NEW.KDTX.SC.Y.0018.210324T1200Z-210325T0200Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 353 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EDT Wednesday with the largest waves expected around 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Expect strongest gusts closer to the shoreline PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-422-240815- /O.NEW.KDTX.SC.Y.0018.210324T1800Z-210325T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 353 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 20 knots from the southwest with gusts up to 29 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 4 PM EDT Wednesday with the largest waves expected around 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Expect strongest gusts closer to the shoreline PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
455 WHUS73 KDTX 240802 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 402 AM EDT Wed Mar 24 2021 LHZ441>443-242015- /O.CON.KDTX.SC.Y.0018.210324T1200Z-210325T0200Z/ /O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 402 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...During the Small Craft Advisory, expect sustained winds up to 19 knots from the south with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. During the Gale Watch, expect sustained winds up to 22 knots from the northwest with gusts up to 35 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 5 PM EDT Wednesday with the largest waves expected around 11 AM EDT Wednesday. During the Gale Watch, the maximum winds are expected around 8 AM EDT Friday with the largest waves expected around 11 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ421-422-242015- /O.CON.KDTX.SC.Y.0018.210324T1800Z-210325T0200Z/ /O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 402 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...During the Small Craft Advisory, expect sustained winds up to 19 knots from the southwest with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. During the Gale Watch, expect sustained winds up to 21 knots from the northwest with gusts up to 35 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 4 PM EDT Wednesday with the largest waves expected around 6 PM EDT Wednesday. During the Gale Watch, the maximum winds are expected around 7 AM EDT Friday with the largest waves expected around 10 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ362-363-462>464-242015- /O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 402 AM EDT Wed Mar 24 2021 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Expect sustained winds up to 25 knots from the north with gusts up to 35 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore, Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore, Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 8 AM EDT Friday with the largest waves expected around 9 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LCZ460-LEZ444-242015- /O.NEW.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 402 AM EDT Wed Mar 24 2021 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Expect sustained winds up to 20 knots from the west with gusts up to 35 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 7 AM EDT Friday with the largest waves expected around 9 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
565 WHUS73 KDTX 241917 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 317 PM EDT Wed Mar 24 2021 LHZ441>443-250815- /O.CON.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/ /O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 317 PM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...During the Small Craft Advisory, expect sustained winds up to 16 knots from the south with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. During the Gale Watch, expect sustained winds up to 25 knots from the north with gusts up to 37 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 3 PM EDT Wednesday with the largest waves expected around 5 PM EDT Wednesday. During the Gale Watch, the maximum winds are expected around 8 AM EDT Friday with the largest waves expected around 11 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ421-422-250815- /O.CON.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/ /O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 317 PM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...During the Small Craft Advisory, expect sustained winds up to 15 knots from the southwest with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. During the Gale Watch, expect sustained winds up to 23 knots from the north with gusts up to 36 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 3 PM EDT Wednesday with the largest waves expected around 6 PM EDT Wednesday. During the Gale Watch, the maximum winds are expected around 7 AM EDT Friday with the largest waves expected around 9 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ362-363-462>464-250815- /O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 317 PM EDT Wed Mar 24 2021 ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Expect sustained winds up to 25 knots from the north with gusts up to 38 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore, Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 5 AM EDT Friday with the largest waves expected around 10 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LCZ460-LEZ444-250815- /O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 317 PM EDT Wed Mar 24 2021 ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Expect sustained winds up to 20 knots from the northwest with gusts up to 34 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 11 AM EDT Friday with the largest waves expected around 5 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
470 WHUS73 KDTX 250138 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 938 PM EDT Wed Mar 24 2021 LHZ441>443-251415- /O.EXP.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/ /O.UPG.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ /O.NEW.KDTX.GL.W.0008.210326T0800Z-210326T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 938 PM EDT Wed Mar 24 2021 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 25 knots from the north with gusts up to 37 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 8 AM EDT Friday with the largest waves expected around 12 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-422-251415- /O.EXP.KDTX.SC.Y.0018.000000T0000Z-210325T0200Z/ /O.UPG.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ /O.NEW.KDTX.GL.W.0008.210326T0800Z-210326T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 938 PM EDT Wed Mar 24 2021 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 23 knots from the north with gusts up to 36 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 7 AM EDT Friday with the largest waves expected around 10 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ362-363-462>464-251415- /O.UPG.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ /O.NEW.KDTX.GL.W.0008.210326T0800Z-210326T2000Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 938 PM EDT Wed Mar 24 2021 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY... * WHAT...Expect sustained winds up to 25 knots from the north with gusts up to 38 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore, Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore, Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 5 AM EDT Friday with the largest waves expected around 11 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-LEZ444-251415- /O.CON.KDTX.GL.A.0006.210326T0900Z-210326T2000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 938 PM EDT Wed Mar 24 2021 ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Expect sustained winds up to 20 knots from the northwest with gusts up to 34 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 11 AM EDT Friday with the largest waves expected around 5 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 1:45 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 23, 1:45 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 145 PM EDT Tue Mar 23 2021 .AVIATION... Mid and upper-level moisture will continue to stream northward ahead of an approaching low pressure system that will eject out of the central Plains beginning tonight. Through this afternoon and much of tonight, chaotic mid and high clouds will steadily be on the increase, with near surface remaining cloud free with plentiful dry air still holding firm. Rapid boundary layer moistening then takes place closer to midnight, especially towards KMBS and KFNT as initial lead arc of isentropic ascent swings through bringing a round of scattered showers mainly in the 06z-12z timeframe with coverage waning with southward extent. Potential then exists for much of the daylight hours Wednesday for a fair degree of clearing in the system warm sector before another round of widely scattered showers/perhaps a few rumbles of thunder move through ahead of the cold front after 18z. South southeast winds will also ramp up considerably Wednesday in strengthening gradient field, with gusts approaching 30 knots likely. For DTW...Window for showers overnight, and associated best potential for sub 5 kft ceilings, appears centered in the 08z-12z window based on latest hi-res data. Depending on degree of insolation and boundary layer moisture Wednesday afternoon, potential exists for a stray thunderstorm to impact the terminal very late in the cycle. Otherwise, very gusty southerly flow with gusts peaking around 30 knots. .DTW THRESHOLD PROBABILITIES... * Low for ceiling at or below 5000 feet late tonight through Wednesday morning. && .PREV DISCUSSION... Issued at 352 AM EDT Tue Mar 23 2021 DISCUSSION... Predominant mid level southwest flow will continue to govern conditions throughout the midweek period. While this pattern offers a steady increase in mid level moisture with time over the next 24 hours, a very dry ambient low level environment will still mark the near term environment ensuring precipitation free conditions throughout the daylight period today. The ensuing increase in high based cloud cover will restrict the diurnal temperature response to some degree. A mild underlying thermal profile still projects to arrive solidly above average this afternoon, but with readings perhaps a shade cooler than those noted yesterday. Elongated ribbon of moist isentropic ascent arrives tonight, associated with increasing warm air advection along the east flank of a mid level circulation lifting north across the midwest. Both the moisture advection and degree of forcing appears limited in both magnitude and duration, suggesting simply a lower end potential for showers to manifest nocturnally. Slightly greater potential with northwest extent in this case, owing to closer proximity to the deeper moisture plume anchored across and west of lake Michigan. Another mild night ahead - low temperatures a good 20 degree above average. Window of near surface warm/moist air advection will emerge for the Wednesday period in the wake of an early day warm frontal passage. Noted upward adjustment in dewpoint by the afternoon - creeping above 50 degrees as temperatures again climb well into the 60s if not above 70 degrees. This will leave a weakly unstable environment with steepening lapse rates for the late day period, as the eastern fringe of height falls associated with the aforementioned mid level circulation eases a low level trough/moist axis across the area. The forced ascent may prove sufficient when augmented by the diurnal timing to support a lower coverage of convective showers - again greater potential with northwest extent. Several hundred j/kg of mlcape will emerge during this time, perhaps just enough to afford a couple of garden variety thunderstorms as well. Outside of any convective activity, a firm southwest gradient wind will supplement standard diurnal mixing to yield wind gusts within the 30 to 40 mph range lasting into the early evening hours. A more robust mid level wave takes aim at the great lakes during the late week period. While fluctuations in system magnitude, track and timing remain within the model solution space at this stage, confidence continues to grow in witnessing a more widespread period of rainfall within the 18z Thursday - 18z Friday time window. Conditions Thursday predicated on the pace and scale off the initial surge of mid level moisture - extensive canopy of high cloud likely but with uncertainty on onset timing of rain from south to north. Mild resident thermal profile again ensures an above average daylight temperature regardless of insolation potential. Thursday night offers the best shot for elevated thunder given the potential magnitude of theta-e advection and trailing mid level dynamics as the height fall center pivots through. Steady or falling temperatures in gusty northwest wind within the post-frontal environment Friday - linger shower potential dependent on scale and longevity of wraparound moisture trailing the exiting system. MARINE... Light southeast flow remains prevalent today as the pressure gradient tightens out ahead of the approaching low pressure system set to track into the western Great Lakes late tonight into Wednesday. Stable thermal profiles and a weaker low-level wind field will keep wind speeds at or below 15 kt today. The southeast gradient then increases as the low arrives just to the west, and an uptick in winds can be expected through Wednesday. Scattered rain showers will spread across the lakes as the low works through. The occluded front moves through on Wednesday night with winds shifting to southwest in the low's wake. A brief lull in activity is expected for parts of Thursday before the next system follows with more showers and increasing winds on Thursday night and Friday. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....IRL DISCUSSION...MR MARINE.......TF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Mar 23, 4:03 AM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 403 AM EDT Tue Mar 23 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-240815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 403 AM EDT Tue Mar 23 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance of non-severe thunderstorms Wednesday afternoon and early evening, mainly along and north of the I-69 corridor. Another low chance of non-severe thunderstorms will exist Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 403 AM EDT Tue Mar 23 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.